MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER SELECT PLUS 150/15CM; CATHETER, CONTINOUS FLUSH
Catalog Number 606S252
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).[conclusion]: the healthcare professional reported that the issue related to the prowler select plus, 150cm x 15cm, 1 marker (606s252/17381139) occurred during the coil embolization procedure of an acute stage brain infarction at the middle cerebral artery (mca).During the thrombus removal step of the procedure, the prowler select plus microcatheter was used with a guidewire (chikai, asahi intecc) when resistance was felt with the guidewire.The prowler select plus was confirmed to be partially crushed in the body/shaft of the microcatheter.The resistance experienced with the guidewire was a result of the partially obstructed/crushed portion on the microcatheter.The microcatheter was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The prowler select plus microcatheter is not available to be returned for evaluation and testing.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (17381139) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported related to the prowler select plus microcatheter that had a partial obstructed/ crushed portion on its body/shaft that resulted in the guidewire being met with resistance.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the issue related to the prowler select plus, 150cm x 15cm, 1 marker (606s252/17381139) occurred during the coil embolization procedure of an acute stage brain infarction at the middle cerebral artery (mca).During the thrombus removal step of the procedure, the prowler select plus microcatheter was used with a guidewire (chikai, asahi intecc) when resistance was felt with the guidewire.The prowler select plus was confirmed to be partially crushed in the body/shaft of the microcatheter.The resistance experienced with the guidewire was a result of the partially obstructed/crushed portion on the microcatheter.The microcatheter was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The prowler select plus microcatheter is not available to be returned for evaluation and testing.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 1/6/2019.The initial reporter title, first and last names were added.The initial reporter phone: (b)(6).[conclusion]: the healthcare professional reported that the issue related to the prowler select plus, 150cm x 15cm, 1 marker (catalog #: 606s252/lot #: 17381139) occurred during the coil embolization procedure of an acute stage brain infarction at the middle cerebral artery (mca).During the thrombus removal step of the procedure, the prowler select plus microcatheter was used with a guidewire (chikai, asahi intecc) when resistance was felt with the guidewire.When the guidewire was inserted into the microcatheter, that was when the resistance was reported to be experienced.The prowler select plus was crushed in the body/shaft of the microcatheter.The resistance experienced with the guidewire was a result of the partially obstructed/crushed portion on the microcatheter.It was confirmed that prior to use, concomitant devices used did not have any kink or bent on them.Adequate and continuous flush was reported to be maintained through the catheter.The microcatheter was replaced and the procedure was successfully completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.The prowler select plus microcatheter is not available to be returned for evaluation and testing.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (17381139) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information provided in the complaint and without the product available for analysis, the reported issue by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size/vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported related to the prowler select plus microcatheter that had a partial obstructed/crushed portion on its body/shaft that resulted in the guidewire being met with resistance.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
PROWLER SELECT PLUS 150/15CM
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8139805
Report Number1226348-2018-00775
Device Sequence Number11198831
Product Code KRA
UDI-Device Identifier10886704028819
UDI-Public10886704028819
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue Number606S252
Device Lot Number17381139
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer01/06/2019
Initial Report FDA Received Date12/06/2018
Supplement Report FDA Received Date01/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1